# SDR MALA060547

- Difficulty date: September 8, 2006
- Submitted: September 12, 2006
- Operation: Air carrier
- Aircraft: N536XJ
- Make and model: Bac AVRO146RJ85A
- Aircraft serial: E2372
- Aircraft time: 13,677 hours, 12,815 cycles
- System (JASC): 3440 · Independent Position Determining System
- Part: Transceiver
- Part number: 20412170414
- Part serial: 6975
- Condition: Failed
- Location: Wx Radar Sys
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

RADAR TESTED FINE PRIOR TO DEPARTURE DURING FLIGHT DISPLAY FILLED WITH A CONCENTRIC CIRCLE OF LEVEL 1+2 RETURNS VERY SOLID ALONG THE 40+60+80 MILE ARCSTILT FULLY UP 15 DEGREES STILL HAD RETURN TRIED POWER CYCLE DIFFERENT MODES LOWERING GAIN WOULD CAUSE RETURN TO DIMINISH HOWEVER WITH GAIN IN HIGH OR AUTOPOSITION FULL SCREEN OF RETURNS WOULD APPEAR DURING BANK TO DTW RETURNS BECAME JUST SPECS NOT SOLID AND RADAR BEGAN TO START TO OPERATE NORMALLY. EVEN THOUGH RADAR STARTED TO WORK MORE NORMAL THESE WERE STILL SPECS OF LEVEL 1 RETURNS THROUGHOUT DISPLAY EVEN WITH TILT FULL UP DURING WORST PART OF HEAVY RETURNS UNIT WOULD NOT PAINT ANY RETURNS WITHIN ITS RANGE.  TESTED WX RADAR TILT FUNCTIONS. ALL CHECKS GOOD. REM
